Alert archive / Wyoming / High Wind Warnings in 2022
High Wind Warning 35, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind warning at May 8, 2022, 1:10 PM MDT for 6 counties in Wyoming; Box Butte County, Dawes County, Sioux County, Nebraska. It took effect at May 9, 2022, 3:00 AM MDT. It was in force for 17 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 8, 2022, 1:10 PM MDT (19:10 UTC)
- In effect from
- May 9, 2022, 3:00 AM MDT
- Expired
- May 9, 2022, 7:58 PM MDT
- In force
- 17 hr
- Issued by
- NWS Cheyenne, WY
Counties Box Butte County, NE, Dawes County, NE, Sioux County, NE, Albany County, WY, Carbon County, WY, Goshen County, WY, Laramie County, WY, Niobrara County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 113 km from the middle of the area, began a volume at 19:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 9, 5:16 AM MDT | NON-TSTM WND GST 60 | 7 Wsw Warren Af Base, WY | WYDOT SENSOR AT MILE MARKER 353 WEST OF CHEYENNE. SUSTAINED WINDS OF 40 TO 46 MPH. |
| May 9, 3:32 PM MDT | NON-TSTM WND GST 58 | 8 S Sibley Peak, WY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 7.2 hours before the alert went out and 254 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2184 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- 171 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
298 WWUS75 KCYS 081910 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 110 PM MDT Sun May 8 2022 WYZ116>118-090715- /O.UPG.KCYS.HW.A.0035.220509T0900Z-220510T0300Z/ /O.NEW.KCYS.HW.W.0035.220509T0900Z-220510T0300Z/ South Laramie Range-South Laramie Range Foothills- Central Laramie County- Including the cities of Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, Horse Creek, and Cheyenne 110 PM MDT Sun May 8 2022 ...HIGH WIND WARNING IN EFFECT FROM 3 AM TO 9 PM MDT MONDAY... * WHAT...West winds 30 to 40 mph with gusts exceeding 60 mph expected. * WHERE...South Laramie Range, South Laramie Range Foothills and Central Laramie County. * WHEN...From 3 AM to 9 PM MDT Monday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ WYZ106-107-110-090715- /O.UPG.KCYS.HW.A.0035.220509T0900Z-220510T0300Z/ /O.NEW.KCYS.HW.W.0035.220509T0900Z-220510T0300Z/ Central Laramie Range and Southwest Platte County- East Platte County-North Snowy Range Foothills- Including the cities of Bordeaux, Wheatland, Guernsey, Arlington, and Elk Mountain 110 PM MDT Sun May 8 2022 ...HIGH WIND WARNING IN EFFECT FROM 3 AM TO 9 PM MDT MONDAY... * WHAT...West winds 35 to 40 mph with gusts exceeding 65 mph expected. * WHERE...Central Laramie Range and Southwest Platte County, East Platte County and North Snowy Range Foothills. * WHEN...From 3 AM to 9 PM MDT Monday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ NEZ002-003-019>021-095-096-WYZ102-090715- /O.EXB.KCYS.HW.A.0035.220509T1500Z-220510T0300Z/ Dawes County-Box Butte County-Scotts Bluff County-Banner County- Morrill County-Northern Sioux County-Southern Sioux County- Niobrara County- Including the cities of Chadron, Chadron St Park, Alliance, Hemingford, Scottsbluff, Gering, Harrisburg, Angora, Bridgeport, Bayard, Redington, Harrison, Agate, Lusk, and Redbird 110 PM MDT Sun May 8 2022 ...HIGH WIND WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph possible. * WHERE...In Wyoming, Niobrara County. In Nebraska, Dawes County, Box Butte County, Scotts Bluff County, Banner County, Morrill County, Northern Sioux County and Southern Sioux County. * WHEN...From Monday morning through Monday evening. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ WYZ108-119-090715- /O.EXA.KCYS.HW.A.0035.220509T0900Z-220510T0300Z/ Goshen County-East Laramie County- Including the cities of Torrington and Pine Bluffs 110 PM MDT Sun May 8 2022 ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH MONDAY EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph possible. * WHERE...Goshen County and East Laramie County. * WHEN...From late tonight through Monday evening. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ WYZ113-115-090715- /O.CON.KCYS.HW.A.0035.220509T0900Z-220510T0300Z/ Upper North Platte River Basin-Laramie Valley- Including the cities of Saratoga, Encampment, Laramie, and Bosler 110 PM MDT Sun May 8 2022 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 60 mph possible. * WHERE...Laramie Valley and Upper North Platte River Basin. * WHEN...From late tonight through Monday evening. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$
3 follow-up statements
403 WWUS75 KCYS 090802 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 202 AM MDT Mon May 9 2022 WYZ113-119-090915- /O.CAN.KCYS.HW.A.0035.220509T0900Z-220510T0300Z/ Upper North Platte River Basin-East Laramie County- Including the cities of Saratoga, Encampment, and Pine Bluffs 202 AM MDT Mon May 9 2022 ...HIGH WIND WATCH IS CANCELLED... Although it will be windy today with gusts up to 50 MPH at times, High Wind Warning criteria is not expected to be met. Therefore, have cancelled the High Wind Watch for today. $$ NEZ019>021-090915- /O.CAN.KCYS.HW.A.0035.220509T1500Z-220510T0300Z/ Scotts Bluff County-Banner County-Morrill County- Including the cities of Scottsbluff, Gering, Harrisburg, Angora, Bridgeport, Bayard, and Redington 202 AM MDT Mon May 9 2022 ...HIGH WIND WATCH IS CANCELLED... Although it will be very windy today with gusts up to 55 MPH at times, High Wind Warning criteria is not expected to be met. Therefore, have cancelled the High Wind Watch for today. $$ NEZ002-003-095-096-WYZ102-092245- /O.UPG.KCYS.HW.A.0035.220509T1500Z-220510T0300Z/ /O.EXB.KCYS.HW.W.0035.220509T1500Z-220510T0100Z/ Dawes County-Box Butte County-Northern Sioux County- Southern Sioux County-Niobrara County- Including the cities of Chadron, Chadron St Park, Alliance, Hemingford, Harrison, Agate, Lusk, and Redbird 202 AM MDT Mon May 9 2022 ...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO 7 PM MDT THIS EVENING... * WHAT...West winds 25 to 40 mph with gusts up to 60 mph possible. * WHERE...In Wyoming, Niobrara County. In Nebraska, Dawes County, Box Butte County, Scotts Bluff County, Banner County, Morrill County, Northern Sioux County and Southern Sioux County. * WHEN...From 9 AM this morning to 7 PM this evening. * IMPACTS...Damaging winds could blow down trees, fencing, and power lines. Power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WYZ108-092245- /O.UPG.KCYS.HW.A.0035.220509T0900Z-220510T0300Z/ /O.EXB.KCYS.HW.W.0035.220509T1500Z-220510T0100Z/ Goshen County- Including the city of Torrington 202 AM MDT Mon May 9 2022 ...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO 7 PM MDT THIS EVENING... * WHAT...West winds 35 to 45 mph with gusts up to 65 mph possible. * WHERE...Goshen County * WHEN...From 9 AM this morning to 7 PM this evening. * IMPACTS...Damaging winds could blow down trees and power lines. Power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WYZ115-092245- /O.UPG.KCYS.HW.A.0035.220509T0900Z-220510T0300Z/ /O.EXA.KCYS.HW.W.0035.220509T0900Z-220510T0300Z/ Laramie Valley- Including the cities of Laramie and Bosler 202 AM MDT Mon May 9 2022 ...HIGH WIND WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING... * WHAT...West winds 30 to 45 mph with gusts up to 65 mph possible. * WHERE...Laramie Valley. * WHEN...Until 9 PM this evening. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight and high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WYZ116>118-092245- /O.CON.KCYS.HW.W.0035.220509T0900Z-220510T0300Z/ South Laramie Range-South Laramie Range Foothills- Central Laramie County- Including the cities of Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, Horse Creek, and Cheyenne 202 AM MDT Mon May 9 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... * WHAT...West winds 30 to 40 mph with gusts exceeding 60 mph expected. * WHERE...South Laramie Range, South Laramie Range Foothills and Central Laramie County. * WHEN...From 3 AM to 9 PM MDT Monday. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight and high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WYZ106-107-110-092245- /O.CON.KCYS.HW.W.0035.220509T0900Z-220510T0300Z/ Central Laramie Range and Southwest Platte County- East Platte County-North Snowy Range Foothills- Including the cities of Bordeaux, Wheatland, Guernsey, Arlington, and Elk Mountain 202 AM MDT Mon May 9 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... * WHAT...West winds 35 to 40 mph with gusts exceeding 65 mph expected. * WHERE...Central Laramie Range and Southwest Platte County, East Platte County and North Snowy Range Foothills. * WHEN...From 3 AM to 9 PM MDT Monday. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight and high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
288 WWUS75 KCYS 092127 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 327 PM MDT Mon May 9 2022 WYZ110-115>118-092230- /O.CAN.KCYS.HW.W.0035.000000T0000Z-220510T0300Z/ North Snowy Range Foothills-Laramie Valley-South Laramie Range- South Laramie Range Foothills-Central Laramie County- Including the cities of Arlington, Elk Mountain, Laramie, Bosler, Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, Horse Creek, and Cheyenne 327 PM MDT Mon May 9 2022 ...HIGH WIND WARNING IS CANCELLED... Wind have remained below warning criteria for several hours, thus the high wind warning has been allowed to expire early. $$ NEZ002-003-095-096-WYZ102-108-100300- /O.EXT.KCYS.HW.W.0035.000000T0000Z-220510T0300Z/ Dawes County-Box Butte County-Northern Sioux County- Southern Sioux County-Niobrara County-Goshen County- Including the cities of Chadron, Chadron St Park, Alliance, Hemingford, Harrison, Agate, Lusk, Redbird, and Torrington 327 PM MDT Mon May 9 2022 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 9 PM MDT THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts up to 60 mph. * WHERE...In Wyoming, Niobrara County and Goshen County. In Nebraska, Northern Sioux County, Southern Sioux County, Box Butte County and Dawes County. * WHEN...Until 9 PM MDT this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ WYZ106-107-100300- /O.CON.KCYS.HW.W.0035.000000T0000Z-220510T0300Z/ Central Laramie Range and Southwest Platte County- East Platte County- Including the cities of Bordeaux, Wheatland, and Guernsey 327 PM MDT Mon May 9 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts up to 60 mph. * WHERE...East Platte County and Central Laramie Range and Southwest Platte County. * WHEN...Until 9 PM MDT this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$
844 WWUS75 KCYS 100158 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 758 PM MDT Mon May 9 2022 NEZ002-003-095-096-WYZ102-106>108-100300- /O.CAN.KCYS.HW.W.0035.000000T0000Z-220510T0300Z/ Dawes County-Box Butte County-Northern Sioux County- Southern Sioux County-Niobrara County- Central Laramie Range and Southwest Platte County- East Platte County-Goshen County- Including the cities of Chadron, Chadron St Park, Alliance, Hemingford, Harrison, Agate, Lusk, Redbird, Bordeaux, Wheatland, Guernsey, and Torrington 758 PM MDT Mon May 9 2022 ...HIGH WIND WARNING IS CANCELLED... Winds have decreased early this evening below high wind thresholds. Therefore, the High Wind Warning has been cancelled. Wind gusts up to 40 mph will still be possible over the next few hours. $$ MB
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at May 8, 12:27 PM MDT, 43 minutes earlier.
Area forecast discussion, May 8, 12:27 PM MDT, 43 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1227 PM MDT Sun May 8 2022
.UPDATE...
Issued at 1213 PM MDT Sun May 8 2022
Please see updated aviation discussion for scattered -RA/TSRA
this afternoon to evening, -SN for KRWL Monday morning, and high
wind increasing tonight through the day on Monday for most
airports.
UPDATE Issued at 805 AM MDT Sun May 8 2022
Persistent band of light to moderate rain continues to impact
Cheyenne and areas east long I-80. Trends show this band lasting
through the rest of the early morning, slowly drifting east. PoPs
were increased downstream of this feature to account for this latest
trend. Precipitation totals with this band are between .10" and .20".
.SHORT TERM...(Today through Tuesday)
Issued at 425 AM MDT Sun May 8 2022
Tricky forecast setting up for southeast Wyoming and possibly
western Nebraska through early next week with some snow possible
to the west tonight, and very windy conditions likely extending
eastward into the western Nebraska panhandle on Monday. For now,
observations across the region early this morning show the
stationary front, which pushed across southeast Wyoming and
western Nebraska yesterday evening, just south of the
Wyoming/Colorado border with east and southeast winds to the south
of the front, and west to northwest winds to the north. KCYS
radar loop shows scattered rain showers and embedded thunder
moving northeast across the I-80 corridor just to the north of
this front. The jet stream position won't change much today, so
expect off/on shower activity to continue across the area this
morning and gradually lift north through the day as the front lift
north as a warm front. Convective parameters aren't all that
impressive today, with 300 to 600 j/kg of MUCAPE across the
plains at best. Can't rule out a few thunderstorms producing
gusty winds and maybe some small hail, but expect coverage to be
pretty low at this time. Although it will be cooler today, highs
will remain near or slightly above normal with afternoon highs in
the mid 60s to mid 70s east of Interstate 25. The coolest
temperatures will be across east central Wyoming and Carbon and
Albany counties to the west where high temps will struggle to
reach 60.
Surface front is forecast to push south and east as a cold front
late tonight. This second surge of cooler air is a little colder
than the first surge yesterday, so snowfall is possible down to
6000 feet along and west of the I-25 corridor through early Monday
morning. Current high res models show a band of rain/snow mix or
all snow setting up across Carbon and Natrona counties late
tonight with current ensemble guidance still showing a decent
chance for 1 to as much as 3 inches of snow for the lower
elevations towards Arlington, Elk Mountain, and Rawlins and
possibly Saratoga. Will continue to keep an eye on this trend, but
not expecting to issue any Winter Advisories at this time since
last night's snowfall did not develop in and around the mountains
as it was advertised yesterday. Kept POP over 60 percent for up
to 2 inches of snow west of Laramie tonight.
The coolest temperatures next week are likely on Monday as the
persistent 130 knot jet max remains near the Colorado and Wyoming
border. High temperatures will struggle to reach 50 degrees west
of the Interstate 25 corridor and Converse and Niobrara counties.
Further south and east, temperatures should increase into the 60s
to near 70 due to sunny skies and decreasing cloud cover. Models
show a pair of potent shortwave disturbance ejecting northeast
through the morning, with intense low level subsidence/downslope
flow behind the primary shortwave. GFS and NAM both show 600 to
700mb winds near 70 knots, which isn't surprising given the
strength of the jet stream aloft. Models, including in-house wind
models, have consistently shown the potential for High Winds
across the area Monday peaking between 15z and 21z, and now MOS
guidance is trending that way too with sustained winds progged
around 30 to 35 knots Monday morning through mid/late Monday
afternoon. NBM 4.1 max wind probabilities continue to show 50% or
higher probabilities across much of southeast Wyoming and even the
northern Nebraska Panhandle. Decided to start off with a High
Wind Watch in the region of greatest subsidence extending from
eastern Carbon County towards the I-25 corridor. There should be
two chances to reach criteria: with the first chance relating to
the strong subsidence behind the potent shortwave and the second
having to do with deep boundary layer mixing later in the morning
through early afternoon. With an uncertain amount of cloud cover
further north towards east central Wyoming and the Nebraska
Panhandle, was not confident enough for a Watch, but the potential
is there for areas from Lusk to Douglas and over towards Alliance
and Torrington.
Brief warming trend will start on Tuesday as the 130-140 knot
Pacific jet lift northwards into northern Wyoming and Montana.
Expect high temperatures to return to the mid 60s to mid 70s with
mostly sunny skies.
.LONG TERM...(Tuesday night through Saturday)
Issued at 200 AM MDT Sun May 8 2022
Wednesday...Looks like the warmest day of the week as the flow aloft
backs slightly in advance of the next approaching shortwave trough
aloft and surface lee troughing strengthens. With 700 mb
temperatures near 12 Celsius, maximum temperatures will be in the
mid 70s to mid 80s. Dry low and mid levels suggests another dry day
on tap.
Thursday...A shortwave trough aloft and its associated cold front
move across our counties, producing scattered showers and some
thunderstorms along with somewhat cooler temperatures, though still
quite mild.
Friday...Another trough aloft moves over Montana and Wyoming,
sending another cold front into our counties and producing somewhat
cooler temperatures. Looks like enough low and mid level moisture
for isolated to widely scattered showers and thunderstorms.
Saturday...Brisk northwest flow aloft prevails and due to the
relatively dry low and mid levels, no precipitation is expected.
Continued relatively cool and breezy.
&&
.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
Issued at 1213 PM MDT Sun May 8 2022
VFR conditions early this afternoon with isolated/scattered -SHRA
expected to develop next couple of hours. Scattered -TSRA to
brief TSRA will be possible from 22Z through 06Z tonight near KCYS
to KCDR and southward across NE Panhandle. -SHRA near KLAR also
likely but ends earlier by 03-04Z. Brief reductions in visibility
likely if -TSRA impacts any site. Greatest chances of this would
be KCDR and KAIA to KBFF with moderate confidence at KCYS and
KSNY. Overnight, temperatures will cool at KSNY enough for -SHSN
with visibility reduction through 13Z Monday. Lastly, surface
winds will increase significantly Monday morning to afternoon of
25-35 knots sustained with gusts 40-55kts for KLAR/KCYS/KBFF/
KAIA/KCDR. Elevated winds still at KSNY and KRWL but slightly
lower. Low level turbulence will be likely through early Monday
evening before winds decrease.
&&
.FIRE WEATHER...
Issued at 253 AM MDT Sun May 8 2022
Minimal fire weather concerns through most of next week with
spring green-up underway and additional precipitation expected
with snow above 6500 feet. Scattered to numerous rain showers and
scattered thunderstorms are expected this afternoon and this
evening across most of southeast Wyoming and western Nebraska.
Warmer temperatures are forecast for the middle of the week.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...High Wind Watch from late tonight through Monday evening for
WYZ106-107-110-113-115>118.
NE...None.
&&
UPDATE...JSA
SHORT TERM...TJT
LONG TERM...RUBIN
AVIATION...JSA
FIRE WEATHER...TJTHazardous weather outlook, May 8, 5:19 AM MDT, 7 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 519 AM MDT Sun May 8 2022 WYZ101>103-106>108-115>119-091130- Converse County Lower Elevations-Niobrara County- North Laramie Range- Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Laramie Valley- South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 519 AM MDT Sun May 8 2022 This hazardous weather outlook is for portions of east central Wyoming and southeast Wyoming, mainly along and east of the Interstate 25 corridor. .DAY ONE...TODAY AND TONIGHT Scattered showers will continue through the day with widely scattered thunderstorms developing in the afternoon. One or two thunderstorms may become strong with gusty winds and small hail. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A High Wind Watch is in effect for portions of southeast Wyoming Monday for gusts up to 65 MPH in the morning and early afternoon. This watch or any future Warnings may need to be extended further north. .Spotter information statement... Spotter activation is unlikely today. NEZ002-003-019>021-054-055-095-096-091130- Dawes County-Box Butte County-Scotts Bluff County-Banner County- Morrill County-Kimball County-Cheyenne County- Northern Sioux County-Southern Sioux County- 519 AM MDT Sun May 8 2022 This hazardous weather outlook is for portions of panhandle Nebraska. .DAY ONE...TODAY AND TONIGHT Scattered showers will continue through the day with widely scattered thunderstorms developing in the afternoon and evening hours. A few of these thunderstorms may become strong with gusty winds and small hail. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY Strong gusty winds are possible on Monday, especially across the northern and central Nebraska Panhandle, with gusts up to 60 MPH out of the west. .Spotter information statement... Spotter activation is unlikely today. WYZ104-105-109>114-091130- Ferris/Seminoe/Shirley Mountains-Shirley Basin- Central Carbon County-North Snowy Range Foothills- Southwest Carbon County-Sierra Madre Range- Upper North Platte River Basin-Snowy Range- 519 AM MDT Sun May 8 2022 This hazardous weather outlook is for portions of south central Wyoming. .DAY ONE...TODAY AND TONIGHT Scattered showers and thunderstorms are possible again this afternoon into this evening. Areas west of the Laramie Range will likely see a transition to snow Sunday night down to elevations of 5500 feet. Accumulations up to an inch and areas of slick roadways are possible, with 2 to 5 inches in the mountains. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY Strong gusty winds are expected early Monday morning through Monday evening. West winds will occasionally gust between 50 to 60 MPH. .Spotter information statement... Spotter activation will not be needed.
In the hours before
Local storm report, May 8, 8:43 AM MDT, 4 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
843 AM MDT SUN MAY 8 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN 6 SSW HILLSDALE 41.14N 104.54W
05/08/2022 M0.25 INCH LARAMIE WY PUBLIC
0800 AM HEAVY RAIN 2 SW SOUTH GREELEY HIGH 41.08N 104.83W
05/08/2022 M0.09 INCH LARAMIE WY PUBLIC
0800 AM HEAVY RAIN 2 ENE CHEYENNE 41.16N 104.76W
05/08/2022 M0.07 INCH LARAMIE WY PUBLIC
0800 AM HEAVY RAIN WOODS LANDING 41.11N 106.02W
05/08/2022 M0.12 INCH ALBANY WY PUBLIC
0800 AM HEAVY RAIN CENTENNIAL 41.30N 106.11W
05/08/2022 M0.10 INCH ALBANY WY PUBLIC
&&The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 2:44 AM MDT | High Wind Watch | CYS | Albany, Carbon, Goshen, Laramie, Niobrara, Platte | 23 hr |
| May 8, 5:35 PM MDT | Special Weather Statement | CYS | Box Butte | 40 min |
Nearby
High Wind Warnings in Wyoming, 2022High Wind Warnings in Nebraska, 2022Every high wind warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.